Jump to content
CrazyBoards.org

metformin side effects?


Recommended Posts

So tuesday i started on metformin. im 15 and i have pcos and it causes chronic severe abdominal pain. Im having really bad diahrea and have thrown up almost everything ive eaten since. plus i have a TERRIBLE headache. Does anyone know how i can help these and how long they last? i was started on 500 and next week its 1000 and the next week 1500 then finally 2000. I feel as sick as a dog and it is terrible. Its also making my stomach pains worse.

Link to comment
Share on other sites

Aww, PCOS sucks! Metformin was one of the worst drugs I've ever been on. The constant nausea and diarrhea were ridiculous. You have to be really conscious of what you're eating (stay away from the sugary stuff) and when. Small meals at regular intervals throughout the day work best. Is this the first thing you've tried for the abdominal pain? And is that the only reason, or are there insulin concerns as well? Have you asked about endometriosis? I do better on a strong birth control. It had way fewer side effects. Didn't control the pain completely, but it made it manageable.

Anyway, you should ask your Dr about taking a B12 supplement, since Metformin tends to block your body's regular absorption of it. If managing your food doesn't get things under control after a week or two, demand a second opinion. You shouldn't have to suffer like that.

Link to comment
Share on other sites

This is what I was advised to do. Use a pill cutter, cut the tab in half and start with 250 mgs. Stay at that level until the side effects subside. Then increase. Increase gradually. Take as many days or weeks as you need before you increase the dose.

Obviously, with such severe side effects as you are having you are not going to be able to increase it by 500 mgs every week. Your doctor needs to know that you are having a hard time. I have been on it 10 days but my side effects are comparatively mild. I take immodium with my morning dose.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...